I've had bad pain in my jaw for almost a year, and have had multiple visits with my primary doctor, 3 dentists, an ENT and a neurologist. The pain feels like a severe ache in my gums that is usually seated in my right lower jaw, but radiates to all 4 corners by the end of the day, and there is some newly developing tingling and numbness in my teeth, face, jaw, tongue and lips, and is gets much worse as the day wears on. I have no problems with opening/closing my mouth and I have full range of motion. It's all about pain.
The neurologist ordered an MRI of my brain and TM joints and just left a message that my jaw is dislocated, but the MRI shows it's better when it's open and worse when it's closed, and it's "upsode down" and should be the other way around. He said he was surprised the ENT didn't catch it on my visit with them, and I need to take my films back there for the ENT to figure it out. I'm so tired of specialists and being in pain.
My primary doctor has prescribed narcotics, anti-inflammtories, prednisone, and night guards; none of them have worked.
I had a gastric bypass 4 years ago, followed by a face and neck lift a year later. I have no major health problems. I take Prilosec for GERD. I have taken atenolol for years for some benign heart arrhythmias, and I have taken Ambien for almost 4 years for chronic insomnia.
The only time I am ever pain-free is within minutes of taking the Ambien until I wake up ,and when I chew gum in the evening when the pain is at its worse (I never chewed gum before the pain started, and I know it traditionally is supposed to aggravate jaw pain, but in my case it helps--I guess it's all part of the "upside-down" thing.).
So, does anyone have any knowledge or experience with TM joint disorder that doesn't behave like it should? I can't even figure out the specialist I need to go to. HELP!
Know the five types of psoriasis and how to spot flares.
Newer diabetes treatments can suppress appetite and aid weight loss.
Try these tips to get your salivary glands back into action.
Constipation is a common side effect of opioid and narcotic pain medicines.
Is it sensitive skin or something else?